Lichen Planus

Lichen planus is a non-infectious condition that causes swelling and irritation in the skin, nails, hair, and mucous membranes. People with lichen planus have purple flat bumps on the skin, itching, blisters, white patches in the mouth, sores in mouth and genitals, and hair loss. Corticosteroids, antibiotics, antihistamines, retinoids, and immune response medicines are used in its treatment.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

What could be a white patch under the tongue that does not rub off?

Query: Hi doctor, Can you please provide me with your opinion on a white patch under my tongue. It does not rub off and just noticed it a few days ago. I am currently on Losartan 100 mg.  Read Full »


Dr. Beryl Fredrick

Dentist

Answer: Hello, Welcome to icliniq.com. I understand your concern and saw your clinical pictures. (attachment removed to protect patient identity). These pictures look a little blurred and a clearer picture will make the diagnosis easier. It could be a drug-induced lichenoid reaction or lichen planus p...  Read Full »

When will one get black papule that itches along with hair loss?

Query: Hi doctor, I am a 30 year old doctor. I have a black papule on my forehead since 1.5 years and that is associated with itching. It got subsided four to six months after using Mometasone and multivitamins, but has reappeared then. It first appeared just below hairline and spread to contiguous areas ...  Read Full »


Dr. Asmeet Kaur Sawhney

Cosmetologist, Dermatologist, Venereologist

Answer: Hi, Welcome to icliniq.com. I have reviewed the attached photographs (attachments removed to protect patient identity). You are having lichen planus. It is a chronic disease of the skin due to immune dysfunction. I would recommend you to apply Mometasone furoate cream on the affected areas...  Read Full »

Is surgical treatment necessary to remove dark marks in stomach?

Query: Hello doctor, I had marks on my stomach for the past six months. I am scared that they will spread and never go away. I consulted a dermatologist, and she said it is noncancerous. Do I need to get surgical treatment for this? I have been applying steroids for the last two months but no changes. Ple...  Read Full »


Dr. Shanza Ikram

Dermatologist

Answer: Hello, Welcome to icliniq.com. I have gone through your case. In my opinion, the dark marks on your stomach are post-inflammatory hyperpigmentation or lichen planus. It does not require surgical intervention at all. But it is important to know if other body areas are also involved. Did you have an...  Read Full »

My tongue is milky white in color. Why?

Query: Hello doctor, I have a milky like white color on my tongue that is more noticeable in the back my tongue should I be worried? I am a non-drinker and smoker.  Read Full »


Dr. Sandeep Menon

Dentist

Answer: Hello, Welcome to icliniq.com. The condition that you mentioned can arise due to a variety of causes. You have not suggested whether it is associated with pain, burning sensation or itching. Let me name a few conditions where the milky white appearance on the tongue is generally seen. 1. Candidia...  Read Full »

I have rash on penis that is painful after sex. Kindly advise.

Query: Hello doctor, I have a rash on my penis. I had a biopsy done and the doctor told me it showed nothing on it. It is just vibrant and red and can be painful after sex or masturbating.  Read Full »


Dr. Kakkar

Dermatologist, HIV AIDS Specialist, Venereologist

Answer: Hello, Welcome to icliniq.com. It could be psoriasis or lichen planus (attachment removed to protect patient identity). Does it itch?. Though you may use a moderately potent topical steroid like Fluticasone propionate or Triamcinolone acetonide for it but I suggest you to try Tacrolimus 0.1 % oint...  Read Full »

What are the first signs of oral cancer?

Query: Hi doctor, I have been very worried about my health lately. I would like to preface this by saying that I have been experiencing anxiety off late and I have a suspicion that some of these symptoms could be related to that. I am currently weaning off of Prednisone, which I have been taking for an all...  Read Full »


Dr. Saravan Pramod Settipalli

General Medicine Physician, Internal Medicine Physician, Family Physician

Answer: Hello, Welcome to icliniq.com. I read your query and understand your concern. I want to clarify details regarding who advised you to start Prednisone, and for how long have you been on it as this a drug which suppresses your immunity and causes a secondary infection. Care should be taken before...  Read Full »

Why is Triamcinolone not treating a rash on the penis?

Query: Hi doctor, I have a rash on the head of my penis for around two months. They are purplish, sore and tender to touch. I have seen my primary care doctor and he was not sure about the condition and gave me Triamcinolone acetonide cream over two weeks ago. It has not helped. I was also tested recently...  Read Full »


Dr. Atishay Bukharia

Cosmetologist, Dermatologist, Family Physician, General Practitioner, HIV AIDS Specialist, Plastic Surgeon, Venereologist

Answer: Hi, Welcome to icliniq.com. The condition you are suffering is not STD (sexually transmitted disease) for sure because none of the STD is present like this. There are three most common probability of your problem. Penile Lichen planus: It present in a similar manner with purplish color, itchin...  Read Full »

I am suffering from painless non-itchy follicles in legs for past six months. what could it be?

Query: Hello doctor, I am suffering from follicles on legs from six months it is non-itchy and painless, and when I apply any cream Clop-G it becomes tiny, and after stopping the cream becomes as usual, and from six months, I saw a minor change in the increase or decrease in size. Please suggest what is th...  Read Full »


Dr. Payal Chauhan

Dermatologist, Venereologist

Answer: Hello, Welcome to icliniq.com. I understand your concern. It looks to me like lichen planus or vasculitis. But skin biopsy is required to confirm the diagnosis. For that, you need to visit a skin specialist in person. If you have lesions anywhere else on the body, send pictures of them too. Meanwh...  Read Full »

I have a new patch on my lip, which is flat and round. Is that cancer?

Query: Hello doctor, I am a 40-year-old female, not taking any medications. I have a flat, round to oval new lip patch. I noticed this about two to three months ago, no other symptoms other than the appearance of it and it is about 8 mm. It is light purple or brown in color. Please advice.  Read Full »


Dr. Shanza Ikram

Dermatologist

Answer: Hello, Welcome to icliniq.com. I have gone through your case. In my opinion, there is two to three differential diagnosis of your lesion. 1. Lichen planus - This could result due to many reasons or sun exposure. Treatment is sunprotection by frequent application of any sunblock. Try to apply sunb...  Read Full »

I have black spots on my legs. Please help.

Query: Hi doctor, My wife is suffering from black spots on hand, back and legs. I have attached the photos for your reference. She is suffering with this disease since three years. These are itching too. All her blood tests are normal. What to do?  Read Full »


Dr. Jyotisterna Mittal

Dermatologist, Venereologist, HIV AIDS Specialist, Cosmetologist, Family Physician, General Practitioner

Answer: Hi, Welcome to icliniq.com. I have read your query in detail and viewed the attached pictures (attachment removed to protect patient identity). Is she suffering from any other problem like diabetes, high blood pressure, etc? Does she take medicine for any other disease? Please answer these questio...  Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours
Chat with a Doctor

Chat with a Doctor

Starting @ just $29.99

Search for a Health Issue


 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.